A 22-year-old female asked:
Disclaimer

can taking ferrous sulfate supplements cause dark green/black stools?

1 doctor answer
Dr. Rex Mahnensmith
A Verified Doctor answered
A US doctor answered Learn more
Oral iron : Yes, for sure. Famous and familiar side effect. Our intestines can absorb at most 20 percent of iron from a tablet. 80-90 percent will pass mixed with stool and mucus.
Answered on Nov 18, 2018
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 42-year-old female asked:
Dr. Sam Sugar
A Verified Doctor answered
A US doctor answered Learn more
Probably: If so the stool is really very dark green--more likely if there are no other symptoms. Stop taking it and it should resolve with in a few days.
A 23-year-old female asked:
Dr. Gurmukh Singh
A Verified Doctor answered
A US doctor answered Learn more
No harm: Change in the color of your stool is expected and is harmless. If you get constipated take a fiber laxative an increase your intake of water. For good ... Read More
A 28-year-old female asked:
Dr. Stephen Camacho
A Verified Doctor answered
A US doctor answered Learn more
Iron supplements: Yes, iron supplements may cause dark stools, so will peptobismol.
3
3 thanks
A 27-year-old male asked:
Dr. Jovita Anyanwu
A Verified Doctor answered
A US doctor answered Learn more
Depends: Stool color depends on diet, medications and supplements. If the dark brown is due to blood that has been degraded that may indicate Gastrointestinal ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month